Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 3, NWS Memphis, TN

January 6, 2009Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 6, 2009, 9:22 AM CST for Monroe County, Mississippi. It took effect at Jan 6, 2009, 10:32 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 9:22 AM CST (15:22 UTC)
In effect from
Jan 6, 2009, 10:32 PM CST
Expired
Jan 7, 2009, 8:20 PM CST
In force
22 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 21.44 ft at Jan 7, 2009, 4:00 AM CST.

actionminormoderate15202501/0601/0701/0801/09
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 6, 5:34 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 6, 5:34 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
534 AM CST TUE JAN 6 2009

.DISCUSSION...

TEMPERATURES OVER POINSETT AND CROSS COUNTIES IN EAST ARKANSAS
REMAIN BELOW FREEZING. WITH PRECIPITATION NOW MOVING INTO THESE
TWO COUNTIES HAVE ADDED THEM TO THE WINTER WEATHER ADVISORY.

ARS

&&

.PREV DISCUSSION... /ISSUED 526 AM CST TUE JAN 6 2009/

DISCUSSION...

UPDATED FOR AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 306 AM CST TUE JAN 6 2009/

DISCUSSION...

ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF TODAY AND
TONIGHT. FRONTAL BOUNDARY ACROSS EXTREME SOUTHERN PORTION OF THE
FORECAST AREA. MOISTURE CONTINUES TO SPREAD NORTHEAST INTO AREAS
JUST NORTH OF THE FRONTAL BOUNDARY. CURRENTLY AREAS THAT SEEING
PRECIPITATION ARE ABOVE FREEZING SO LITTLE IF ANY FREEZING RAIN IS
OCCURRING AT THIS TIME. MOST AREAS THAT HAVE BEEN IN THE ICE STORM
WARNING ARE EITHER ABOVE FREEZING AT THIS TIME OR WILL BE ABOVE
FREEZING BY THE TIME RAIN REACHES THEM. HAVE OPTED TO CANCEL THE
ICE STORM WARNING. ALSO HAVE LET WINTER WEATHER EXPIRE FOR SOME
COUNTIES IN WEST TENNESSEE AND EAST ARKANSAS. HAVE KEPT WINTER
WEATHER ADVISORY GOING FOR SEVERAL COUNTIES IN NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL UNTIL 15Z. THESE AREAS WILL BE THE LAST
TO SEE TEMPERATURES RISE ABOVE FREEZING AND SOME VERY LIGHT
FREEZING RAIN WILL BE POSSIBLE UNTIL THEN. IN ADDITION TO THE
WINTER WEATHER THREAT...THERE IS STILL A POSSIBILITY OF LOCALIZED
FLOODING OVER PORTIONS OF NORTH MISSISSIPPI ESPECIALLY AREAS NEAR
THE FRONTAL BOUNDARY. WILL LEAVE FLASH FLOOD WATCH ALONE. RAIN
WILL CONTINUE THROUGH TONIGHT AND EARLY WEDNESDAY MORNING. BY
WEDNESDAY AFTERNOON...COLD FRONT WILL HAVE EXITED AND DRIER AIR
SHOULD BEGIN TO FILTER INTO THE REGION. AIR BEHIND THE FRONT WILL
NOT BE MUCH COLDER AND WITH SOME SUNSHINE ON WEDNESDAY TEMPERATURES
WILL BE A LITTLE WARMER THAN TODAY. DRY AND WARMER WEATHER WILL
CONTINUE INTO THURSDAY AND FRIDAY. ANOTHER COLD FRONT APPROACHES
THE FORECAST AREA FRIDAY NIGHT WITH SOME SCATTERED SHOWERS AHEAD
OF THE FRONT FRIDAY NIGHT AND SATURDAY. DRIER AND COOLER AIR WILL
MOVE INTO THE REGION BEHIND THIS FRONT FOR SATURDAY NIGHT AND
SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE REGION ON MONDAY
BUT IT APPEARS THAT ANY PRECIPITATION WITH THIS SYSTEM WILL NOT
REACH THE FORECAST AREA UNTIL MONDAY NIGHT.

ARS

AVIATION...

12Z TAF CYCLE

WET PATTERN CONTINUES TODAY WITH IFR CIGS AT ALL TAF SITES THROUGH
MOST OF THE DAY. PTYPE WILL BE A PROBLEM AT KJBR AND WILL GO WITH
FZRA THROUGH 16Z. AT THAT POINT TEMP SHOULD BE ABOVE FREEZING.
ELSEWHERE EXPECT RAIN THAT WILL START TAPERING OFF LATER THIS
AFTERNOON/EARLY EVENING. A LITTLE CONCERNED THAT WIND FIELDS WILL
REMAIN LIGHT TONIGHT AND WITH PLENTY OF MOISTURE AROUND LOW CLOUDS
AND SOME FOG SEEM PROBABLE. ALSO MAY SEE SOME SHOWER DEVELOPMENT
AS MAIN UPPER TROF MOVES THROUGH. FOR NOW WENT WITH MVFR VSBYS AND
MVFR CIGS FOR TONIGHT. CONFIDENCE IS LOW AFTER 00Z.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  37  49  39 /  90  60  10   0
MKL  45  34  45  34 /  90  80  20  10
JBR  40  32  47  35 /  70  40  10   0
TUP  51  40  49  36 / 100  90  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR CLAY-
     CRAIGHEAD-CROSS-GREENE-LAWRENCE-POINSETT-RANDOLPH.

MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CALHOUN-CHICKASAW-
     COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TISHOMINGO-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Jan 6, 3:31 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
331 AM CST TUE JAN 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
331 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY CONTINUES THROUGH 9 AM THIS MORNING FOR
PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. LIGHT FREEZING
RAIN WILL ACCUMULATE LESS THAN ONE TENTH OF AN INCH THROUGH THIS
MORNING. TEMPERATURES WILL REMAIN IN THE UPPER 20S OVER THESE
LOCATIONS WITH TRAVEL REMAINING HAZARDOUS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTH MISSISSIPPI
TODAY. RAINFALL AMOUNTS OF UP TO ONE INCH OR MORE CAN BE EXPECTED IN
THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGERS AND LOCAL LAW ENFORCEMENT
OFFICIALS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.

In the hours before

Local storm report, Jan 6, 5:58 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
558 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FREEZING RAIN    ELLENDALE               35.23N 89.83W
01/05/2009  E0.12 INCH       SHELBY             TN   NWS EMPLOYEE

            ICE ACCUMULATIONS OF ONE TENTH TO ONE EIGHTH OF AN INCH
            IN TREES AND POWERLINES.

0345 PM     FREEZING RAIN    SOUTHEAST MEMPHIS       35.07N 89.88W
01/05/2009  E0.06 INCH       SHELBY             TN   NWS EMPLOYEE

            UP TO ONE SIXTEENTH OF AN INCH OF ICE IN TREES AND
            POWERLINES.

0420 PM     FREEZING RAIN    5 W RIPLEY              35.75N 89.62W
01/05/2009  U0.00 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            SOME ICING TAKING PLACE IN TREES AND POWERLINES NEAR
            LIGHTFOOT IN LAUDERDALE COUNTY.

0420 PM     FREEZING RAIN    DYERSBURG               36.04N 89.38W
01/05/2009  U0.00 INCH       DYER               TN   TRAINED SPOTTER

            SOME ICING ON TREES AND POWERLINES IN DYER COUNTY AND
            DYERSBURG.

0430 PM     FREEZING RAIN    ROBINSONVILLE           34.82N 90.32W
01/05/2009  E0.10 INCH       TUNICA             MS   TRAINED SPOTTER

            UP TO ONE TENTH OF AN INCH OF ICE ON TREES AND POWERLINES
            NORTH OF TUNICA NEAR ROBINSONVILLE.

0440 PM     FREEZING RAIN    CRAWFORDSVILLE          35.23N 90.33W
01/05/2009  E0.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            ONE TENTH OF AN INCH OF ICE ON GROUND OBJECTS...UP TO ONE
            QUARTER OF AN INCH OF ICE ON TREES AND POWERLINES.

0445 PM     FREEZING RAIN    PARKIN                  35.26N 90.55W
01/05/2009  E0.25 INCH       CROSS              AR   LAW ENFORCEMENT

            UP TO ONE QUARTER INCH OF ICE IN TREES AND POWERLINES.

0452 PM     FREEZING RAIN    FORREST CITY            35.01N 90.79W
01/05/2009  E0.10 INCH       ST. FRANCIS        AR   TRAINED SPOTTER

            UP TO ONE TENTH OF AN INCH OF FREEZING IN TREES AND
            POWERLINES.

0455 PM     FREEZING RAIN    MARIANNA                34.77N 90.77W
01/05/2009  E0.25 INCH       LEE                AR   LAW ENFORCEMENT

            UP TO ONE QUARTER INCH OF AN ICE IN TREES AND POWERLINES
            IN MARIANNA.

0455 PM     FREEZING RAIN    HARRISBURG              35.56N 90.72W
01/05/2009  E0.10 INCH       POINSETT           AR   LAW ENFORCEMENT

            UP TO ONE TENTH OF AN INCH OF FREEZING RAIN IN POINSETT
            COUNTY...SOME SLICK ROADWAYS.

0500 PM     FREEZING RAIN    ARLINGTON               35.28N 89.66W
01/05/2009  E0.10 INCH       SHELBY             TN   TRAINED SPOTTER

            UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION IN TREES
            IN THE ARLINGTON AREAS.

0500 PM     FREEZING RAIN    KEISER                  35.67N 90.09W
01/05/2009  E0.10 INCH       MISSISSIPPI        AR   LAW ENFORCEMENT

            UP TO ONE TENTH OF AN INCH OF FREEZING RAIN IN TREES AND
            POWERLINES IN KEISER...SOME BRIDGES AND OVERPASSES SLICK.

0515 PM     FREEZING RAIN    HELENA                  34.53N 90.60W
01/05/2009  E0.25 INCH       PHILLIPS           AR   TRAINED SPOTTER

            ONE EIGHTJ TO ONE QUARTER INCH OF FREEZING RAIN IN TREES
            AND POWERLINES IN HELENA.

0600 PM     FREEZING RAIN    JONESBORO               35.51N 90.15W
01/05/2009  U0.00 INCH       MISSISSIPPI        AR   BROADCAST MEDIA

            STADIUM BLVD BRIDGE IN JONESBORO CLOSED DUE TO ICY
            CONDITIONS AND TRAFFIC ACCIDENTS.

0600 PM     FREEZING RAIN    BRIGHTON                35.48N 89.74W
01/05/2009  U0.00 INCH       TIPTON             TN   TRAINED SPOTTER

            SOME ICING ON TREES AND POWERLINES IN BRIGHTON AND TIPTON
            COUNTY.

0635 PM     FREEZING RAIN    ATOKA                   35.45N 89.77W
01/05/2009  E0.25 INCH       TIPTON             TN   TRAINED SPOTTER

            UP TO ONE QUARTER INCH OF ICE IN TREES AND POWERLINES
            NEAR ATOKA. LIMBS BEGINNING TO BEND UNDER WEIGHT OF ICE.

0715 PM     FREEZING RAIN    5 NNW MARION            35.27N 90.24W
01/05/2009  E0.00 INCH       CRITTENDEN         AR   LAW ENFORCEMENT

            STATE TROOPER ON INTERSTATE 55 NORTH OF MARION REPORTING
            LIGHT FREEZING RAIN. BRIDGES AND OVERPASSES STARTING TO
            SEE ICE ACCUMULATIONS.

0800 PM     FREEZING RAIN    DYERSBURG               36.04N 89.38W
01/05/2009  E0.00 INCH       DYER               TN   LAW ENFORCEMENT

            FREEZING RAIN IN THE PAST HOUR CAUSED ONE TREE TO
            COLLASPE IN TOWN.

0815 PM     FREEZING RAIN    RIPLEY                  34.73N 88.94W
01/05/2009  E0.00 INCH       TIPPAH             MS   LAW ENFORCEMENT

            ONE PINE TREE DOWN IN THE TOWN OF RIPLEY DUE TO ICE

0817 PM     FREEZING RAIN    WYNNE                   35.23N 90.79W
01/05/2009  U0.00 INCH       CROSS              AR   LAW ENFORCEMENT

            CROSS COUNTY SHERRIFFS OFFICE REPORTS ICE COVERING
            BRIDGES AND OVERPASSES COUNTYWIDE WITH MULTIPLE
            ACCIDENTS. A FEW TREES HAVE ALSO FALLEN ACROSS SOME OF
            THE COUNTY ROADS.

0817 PM     FREEZING RAIN    BLYTHEVILLE             35.93N 89.92W
01/05/2009  U0.00 INCH       MISSISSIPPI        AR   LAW ENFORCEMENT

            MISSISSIPPI COUNTY SHERIFFS OFFICE REPORTS ICE ON
            OVERPASSES THROUGHOUT THE COUNTY INCLUDING INTERSTATE 55.
            MULTIPLE ACCIDENTS HAVE OCCURRED DUE TO THE ICY
            CONDITIONS.

0817 PM     FREEZING RAIN    HARRISBURG              35.56N 90.72W
01/05/2009  U0.00 INCH       POINSETT           AR   LAW ENFORCEMENT

            POINSETT COUNTY SHERRIFFS OFFICE REPORTS THAT BRIDGES
            ACROSS THE ENTIRE COUNTY HAVE BECOME ICE COVERED.

0820 PM     FREEZING RAIN    COVINGTON               35.57N 89.65W
01/05/2009  E0.00 INCH       TIPTON             TN   LAW ENFORCEMENT

            A FEW LIMBS DOWN FROM ICE ACROSS TIPTON COUNTY

0830 PM     FREEZING RAIN    MARTIN                  36.34N 88.86W
01/05/2009  E0.00 INCH       WEAKLEY            TN   LAW ENFORCEMENT

            OVERPASS/BRIDGE WHERE UNIVERSITY STREET AND HWY 22 MEET
            IS ICE COVERED.

1022 PM     FREEZING RAIN    COVINGTON               35.57N 89.65W
01/05/2009  E0.25 INCH       TIPTON             TN   FIRE DEPT/RESCUE

            A FIRE FIGHTER AND TRAINED STORM SPOTTER FROM TIPTON
            COUNTY REPORTED THAT ICE HAD ACCUMULATED UP TO ONE
            QUARTER OF AN INCH ON TREES AND POWERLINES. SEVERAL
            POWERLINES WERE REPORTED DOWN ALONG WITH POWER OUTAGES
            WITHIN THE MUNFORD CITY LIMITS AND EAST SIDE OF
            COVINGTON. ICY SPOTS WERE ALSO NOTED ON BRIDGES AND
            OVERPASSES COUNTYWIDE.

1141 PM     FREEZING RAIN    MARIANNA                34.77N 90.77W
01/05/2009  M0.25 INCH       LEE                AR   LAW ENFORCEMENT

            LEE COUNTY SHERIFFS OFFICE REPORTS NUMEROUS POWERLINES
            DOWN ACROSS MARIANNA AND THE ENTIRE COUNTY AS A RESULT OF
            THE ICE LOADING ON POWERLINES.

1141 PM     FREEZING RAIN    HELENA                  34.53N 90.60W
01/05/2009  U0.00 INCH       PHILLIPS           AR   LAW ENFORCEMENT

            PHILLIPS COUNTY SHERIFFS OFFICE REPORTS SOME ICING ON
            TREES ACROSS THE NORTHERN PORTIONS OF THE COUNTY.

1141 PM     FREEZING RAIN    MARIANNA                34.77N 90.77W
01/05/2009  E0.25 INCH       LEE                AR   EMERGENCY MNGR

            LEE COUNTY EMERGENCY MANAGEMENT REPORTED MODERATE
            FREEZING RAIN CONTINUING WITH AT LEAST ONE QUARTER OF AN
            INCH OF ICE MAINLY ON TREES AND POWERLINES.

0530 AM     FREEZING RAIN    MARVELL                 34.56N 90.91W
01/06/2009  E0.50 INCH       PHILLIPS           AR   LAW ENFORCEMENT

            MARVELL POLICE DEPARTMENT REPORTS ONE QUARTER TO ONE HALF
            INCH OF ICE ON TREES AND POWERLINES WITH SOME BROKEN
            LIMBS.

0530 AM     FREEZING RAIN    MARIANNA                34.77N 90.77W
01/06/2009  E0.00 INCH       LEE                AR   LAW ENFORCEMENT

            LEE COUNTY SHERIFFS OFFICE REPORTS SIGNIFICANT ICING ON
            TREES AND POWERLINES WITH SOME LIMBS DOWN AND SOME POWER
            OUTAGES.

0530 AM     FREEZING RAIN    MORO                    34.79N 90.99W
01/06/2009  E0.25 INCH       LEE                AR   UTILITY COMPANY

            WOODRUFF ELECTRIC REPORTS ONE QUARTER INCH OF ICE ON
            TREES AND POWERLINES.

0540 AM     FREEZING RAIN    FORREST CITY            35.01N 90.79W
01/06/2009  E0.00 INCH       ST. FRANCIS        AR   LAW ENFORCEMENT

            FORREST CITY POLICE DEPARTMENT REPORTS SIGNIFICANT ICING
            OF TREES AND POWERLINES WITH SOME BROKEN LIMBS AND DOWNED
            POWER LINES.

0540 AM     FREEZING RAIN    WYNNE                   35.23N 90.79W
01/06/2009  E0.50 INCH       CROSS              AR   LAW ENFORCEMENT

            CROSS COUNTY SHERIFFS OFFICE REPORTS ONE QUARTER TO ONE
            HALF INCH OF ICE ON TREES AND POWERLINES.

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:43 AM CSTRiver Flood WarningMEGMonroe32 hr
Jan 5, 6:51 PM CSTIce Storm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more9 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.